MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/AJLA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/AJLA; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAP-0701
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the inspection of the iabp, high baseline alarm occurred.The alarm occured again after changing the balloon simulator.The cpm board and motor driver were replaced, but the alarm was not resolved.After that, the pump assembly was replaced and the issue was resolved." no patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4) returned for investigation was an ac3 pump assembly.Visual inspection of the pump assembly was performed and no abnormality for noted.The pump assembly was installed into a known good lab inventory ac3 for functional testing.The pump was successfully powered up.Pumping was initiated.A grinding noise was noted from the pump assembly and the pump alarmed high baseline (1) approximately 34 minutes after pumping was initiated.The top of the pump assembly's bellows box was opened, and pumping was initiated to more closely determine the grinding noise noted.It was noted the grinding sound appeared to be coming from the lead screw which drives the bellows.No closer inspection to what was causing the grinding sound could be completed.A device history record (dhr) review was conducted for the lot number/serial number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of high baseline alarm is confirmed.The pump alarmed a high baseline (1) during the complaint investigation.A griding noise was noted from the pump assembly consistent with a motor/lead screw malfunction.Based on a review of the device history record (dhr), the product met specification upon release; however, the received product did not meet specifications during the complaint investigation due to the motor/lead screw malfunction.The root cause of this complaint is undetermined.This will be monitored for any developing trends.A non-conformance has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
AC3 OPTIMUS IABP NA/AJLA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18681575
Report Number3010532612-2024-00095
Device Sequence Number7217437
Product Code DSP
UDI-Device Identifier30801902091254
UDI-Public30801902091254
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAP-0701
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown